Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 154, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 13, 2008, 7:16 AM CDT for Madison County, Monroe County, Saint Clair County, Illinois; 4 counties in Missouri. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2008, 7:16 AM CDT (12:16 UTC)
- Expired
- May 13, 2008, 7:34 AM CDT
- In force
- 18 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 7:20 AM CDT | HAIL 0.5 | Arnold, MO | I 55 AND RICHARDSON RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 131216 SVRLSX ILC119-133-163-MOC099-183-189-510-131300- /O.NEW.KLSX.SV.W.0154.080513T1216Z-080513T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 716 AM CDT TUE MAY 13 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI EXTREME EASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI ST. LOUIS CITY IN EAST CENTRAL MISSOURI SOUTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS NORTHWESTERN MONROE COUNTY IN SOUTHWEST ILLINOIS NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS * UNTIL 800 AM CDT * AT 713 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR FENTON...AND MOVING NORTHEAST AT 22 MPH. * LOCATIONS IMPACTED INCLUDE... CRESTWOOD... KIRKWOOD... OAKLAND... GLENDALE... WARSON WOODS... AFFTON... WEBSTER GROVES... SHREWSBURY... BRENTWOOD... MAPLEWOOD... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3892 9012 3853 8992 3833 9053 3859 9070 TIME...MOT...LOC 1216Z 236DEG 19KT 3854 9045 $$ TILLY
1 follow-up statement
000 WWUS53 KLSX 131234 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 734 AM CDT TUE MAY 13 2008 ILC119-133-163-MOC099-183-189-510-131244- /O.CAN.KLSX.SV.W.0154.000000T0000Z-080513T1300Z/ MONROE IL-ST. CLAIR IL-MADISON IL-JEFFERSON MO-ST. LOUIS CITY MO- ST. LOUIS MO-ST. CHARLES MO- 734 AM CDT TUE MAY 13 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EASTERN ST. CHARLES... ST. LOUIS...ST. LOUIS CITY...NORTHEASTERN JEFFERSON...SOUTHWESTERN MADISON...NORTHWESTERN ST. CLAIR AND NORTHWESTERN MONROE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST THROUGH THE AREA DURING THE MORNING. LAT...LON 3892 9012 3853 8992 3833 9053 3859 9070 TIME...MOT...LOC 1234Z 235DEG 19KT 3860 9035 $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 4:30 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 13, 4:30 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CDT TUE MAY 13 2008 .DISCUSSION... /430 AM CDT TUE MAY 13 2008/ MAIN FCST ISSUE FOR TDY WL BE CVNTN AND MAX TEMPS. THE LARGEST FCST PROBLEM TDY IS POPS. MDLS INDICATE WAA PRECIP AHEAD OF CDFNT FOR MUCH OF TDY. EVEN WITH WAA AHEAD OF THE CDFNT...ATMO SHUD DESTABILIZE ENUF THAT CVNTN WL DEVELOP ALONG CDFNT AS THE CAP WEAKENS AS INITIAL S/W MOVES ACROSS THE AREA THIS AFTN. GIVEN FCST HODOGRAPHS...DISCRETE SUPERCELLS ARE THE ANTICIPATED MODE OF CVNTN WITH LARGE HAIL AND TORNADOES BEING THE MAIN THREAT. THE THREAT OF SVR WX WL GRADUALLY DIMINISH TNGT AS ATMO STABILIZES. THE CDFNT WL STALL ACROSS NRN AR AS THE SFC HIGH BUILDS INTO THE REGION ON WED. MDLS HAVE A CUT OFF UPR LOW DEVELOP ACROSS WRN US LATER TDY. THIS LOW IS EXPECTED TO OPEN UP AND WL BE THE NEXT WX PRODUCER AS IT LIFTS NEWD WITH A DEVELOPING SFC LOW ON THURS. MDLS INDICATE THIS SYSTEM MAY BE MORE OF A +RA EVENT AS OPPOSED TO SVR WX. ATTM...AM KEEPING QPF AMOUNTS DWN AS MDLS CONTINUE TO WEAKEN THIS S/W AS IT APPROACHES THE AREA. AFTER PRECIP CHCS ON THURS AND EARLY FRI...WE SHUD DRY OUT OVR THE WEEKEND WITH NWLY AND WLY WINDS KEEPING TEMPS BLW SEASONAL AVGS. TRENDED TWD WRMR MOS FOR TDY AND TNGT WHILE GOING TWD COOLER MOS FOR TMW AND INTO FRI MRNG. TILLY && .AVIATION... /1100 PM CDT MON MAY 12 2008/ FOR THE 06Z TAFS...SURFACE RIDGE HAS MOVED OFF TO THE EAST ALLOWING SOUTHEAST TO SOUTH WINDS TO RETURN TO THE AREA THIS EVENING. IN THE MEANTIME...LOW LEVEL MOISTURE IS QUICKLY RETURNING TO THE REGION WITH SATELLITE SHOWING SC DECK SPREADING NORTHWARD INTO SOUTHWESTERN MO AS OF 04Z. THIS IS AHEAD OF NEXT WEATHER SYSTEM AND WILL SEE THE SC DECK SPREAD INTO KCOU BY 10Z...THEN INTO KUIN BY 12Z. DUE TO SOME RESIDUAL RIDGING OVER SOUTHEASTERN MO...KSUS/KSTL WILL NOT SEE SC DECK MOVE INTO TIL AFTER 21Z. AS FOR PCPN CHANCES...KCOU WILL SEE SOME SCATTERED RWS DEVELOP IN WARM SECTOR BEGINNING AROUND 18Z...THEN AFFECT KUIN AROUND 21Z. KSUS/KSTL WILL NOT SEE SHOWERS TIL AFTER 02Z. THE MORE ROBUST ACTIVITY WILL BE ASSOCIATED WITH THE COLD FRONT WHICH IS PROGGED TO MOVE INTO KCOU AROUND 06Z WEDNESDAY...SO ADDED MENTION OF PREDOMINANT TRWS FOR KCOU BEGINNING AT 04Z. REST OF SITES TO NOT SEE MAIN ACTIVITY TIL JUST AFTER CURRENT FORECAST PERIOD. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 13, 7:04 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 704 AM CDT TUE MAY 13 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 704 AM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. ALTHOUGH A FEW OF THE STORMS THIS MORNING COULD PRODUCE SOME HAIL...THE PRIMARY THREAT OF SEVERE THUNDERSTORMS WILL BE LATE THIS AFTERNOON AND TONIGHT. THESE LATE AFTERNOON AND OVERNIGHT STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS INTO WEDNESDAY MORNING AS THE COLD FRONT MOVES OUT OF THE AREA. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATE THIS AFTERNOON AND EARLY TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, May 13, 5:45 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0544 AM HAIL HAWK POINT 38.97N 91.13W
05/13/2008 E0.75 INCH LINCOLN MO TRAINED SPOTTER
&&
EVENT NUMBER 00062
TRUETTLocal storm report, May 13, 5:46 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0535 AM HAIL TROY 38.98N 90.98W
05/13/2008 E0.88 INCH LINCOLN MO NWS EMPLOYEE
&&
EVENT NUMBER 00063
TRUETTLocal storm report, May 13, 5:47 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
547 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0538 AM HAIL ROSEBUD 38.39N 91.40W
05/13/2008 E0.50 INCH GASCONADE MO CO-OP OBSERVER
&&
EVENT NUMBER 00064
TRUETTLocal storm report, May 13, 6:53 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0652 AM HAIL PACIFIC 38.48N 90.75W
05/13/2008 E0.50 INCH FRANKLIN MO TRAINED SPOTTER
&&
EVENT NUMBER 00065
MILLERLocal storm report, May 13, 7:06 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL HOUSE SPRINGS 38.42N 90.57W
05/13/2008 E1.00 INCH JEFFERSON MO TRAINED SPOTTER
&&
EVENT NUMBER 00066
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:38 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 33 min |
| May 13, 5:39 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 41 min |
| May 13, 5:54 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 51 min |
| May 13, 6:36 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 24 min |
| May 13, 6:49 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 14 min |
| May 13, 7:59 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 31 min |
| May 13, 8:24 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 51 min |
| May 13, 9:38 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 40 min |
| May 13, 10:27 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 31 min |
| May 13, 10:49 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 10 min |
| May 13, 11:15 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 45 min |
| May 13, 11:44 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| May 13, 11:55 AM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 23 min |
| May 13, 11:58 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 26 min |
| May 13, 12:09 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 66 min |
| May 13, 12:59 PM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 19 min |
| May 13, 1:34 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 11 min |
| May 13, 1:45 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 15 min |
| May 13, 6:38 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 37 min |
| May 13, 5:50 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 40 min |
| May 13, 6:29 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 46 min |
| May 13, 9:50 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 40 min |
| May 13, 10:02 AM CDT | Tornado Warning | LSX | Shelby | 28 min |
| May 13, 10:30 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 45 min |
| May 13, 10:33 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe, Ralls | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.